Alert archive / Louisiana / Wind Advisories in 2024

Wind Advisory 18, NWS Lake Charles, LA

April 11, 202416 parishes in Louisiana; 6 counties in Texas

NWS Lake Charles, LA issued this wind advisory at Apr 11, 2024, 2:23 AM CDT for 16 parishes in Louisiana; 6 counties in Texas. It took effect at Apr 11, 2024, 7:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2024, 2:23 AM CDT (07:23 UTC)
In effect from
Apr 11, 2024, 7:00 AM CDT
Expired
Apr 11, 2024, 6:00 PM CDT
In force
11 hr
Issued by
NWS Lake Charles, LA
All 22 counties

Acadia Parish, LA, Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Jefferson County, TX, Newton County, TX, Orange County, TX, Tyler County, TX

The radar

The Lake Charles radar (KLCH), 42 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.4 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2024-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2024-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -196 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1229 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-196 m²/s²
0-3 km storm-relative helicity
-60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

076 
WWUS74 KLCH 110723
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
223 AM CDT Thu Apr 11 2024

LAZ027-030-073-074-141-241-TXZ180-201-259>262-515-516-615-616-111700-
/O.NEW.KLCH.WI.Y.0018.240411T1200Z-240411T1700Z/
Vernon-Beauregard-West Cameron-East Cameron-Northern Calcasieu-
Southern Calcasieu-Tyler-Hardin-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-Upper Jefferson-Northern Orange-
Lower Jefferson-Southern Orange-
Including the cities of Jasper, Lumberton, Bundick Lake, Mt.
Union, Kirbyville, Lake Charles, Farrsville, Leesville, Town
Bluff, Bridge City, Call, Cameron, Mauriceville, Evadale, Johnson
Bayou, Nederland, Vidor, Oretta, De Quincy, Rutherford Beach,
Gist, Moss Bluff, Roganville, China, Sulphur, Jamestown, Hayes,
Ivanhoe, Spurger, Sea Rim State Park, Hackberry, Silsbee,
Burkeville, Wiergate, Orange, Klondike, Holly Springs, Bleakwood,
Iowa, Westlake, Warren, Beaumont, Grand Chenier, Fort Johnson,
Fred, Pickering, Buna, Bell City, Woodville, Carlyss, Sabine
Pass, Vinton, Hillister, De Ridder, Slagle, Magnolia Springs,
Port Arthur, Deweyville, Newton, Fields, Grand Lake, and Creole
223 AM CDT Thu Apr 11 2024

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO NOON CDT 
TODAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Portions of southwest and west central Louisiana and 
  southeast Texas.

* WHEN...From 7 AM this morning to noon CDT today.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

LAZ028-029-031>033-044-045-055-142-143-152>154-242-243-252>254-
111700-
/O.NEW.KLCH.WI.Y.0018.240411T1200Z-240411T2300Z/
Rapides-Avoyelles-Allen-Evangeline-St. Landry-Lafayette-Upper St.
Martin-Lower St. Martin-Northern Jefferson Davis-Northern Acadia-
Upper Vermilion-Upper Iberia-Upper St. Mary-Southern Jefferson
Davis-Southern Acadia-Lower Vermilion-Lower Iberia-Lower St. Mary-
Including the cities of Mansura, Jennings, Patterson, Hathaway,
Berwick, Cottonport, Burns Point, Branch, Morgan City,
Alexandria, Reddell, Lafayette, Morse, Breaux Bridge, Franklin,
Effie, Gueydan, Welsh, Forked Island, Kaplan, Opelousas,
Jeanerette, Ville Platte, Cypremort Point, Elton, Iota, Beaver,
Lawtell, Simmesport, Kinder, Avery Island, New Iberia, Maurice,
Intracoastal City, Abbeville, Bunkie, Meaux, Mamou, St. Landry,
St. Martinville, Pineville, Rayne, Topsy, Church Point,
Marksville, Centerville, Crowley, Bayou Vista, Eunice, Lake
Arthur, Cade, Stephensville, Oakdale, and Fenton
223 AM CDT Thu Apr 11 2024

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 6 PM CDT THIS 
EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of central, south central, and southwest 
  Louisiana.

* WHEN...From 7 AM this morning to 6 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

25
1 follow-up statement
980 
WWUS74 KLCH 111714
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
1214 PM CDT Thu Apr 11 2024

LAZ027-030-073-074-141-241-TXZ180-201-259>262-515-516-615-616-111815-
/O.EXP.KLCH.WI.Y.0018.000000T0000Z-240411T1700Z/
Vernon-Beauregard-West Cameron-East Cameron-Northern Calcasieu-
Southern Calcasieu-Tyler-Hardin-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-Upper Jefferson-Northern Orange-
Lower Jefferson-Southern Orange-
Including the cities of Carlyss, Gist, Johnson Bayou, Sulphur,
Bell City, Ivanhoe, Jasper, Bundick Lake, Iowa, Port Arthur, De
Quincy, Lumberton, Vinton, Silsbee, Nederland, Sea Rim State
Park, Moss Bluff, Hayes, Warren, Vidor, Fred, Grand Lake,
Burkeville, Newton, Rutherford Beach, Klondike, Lake Charles,
Town Bluff, Creole, De Ridder, Bleakwood, Pickering, Holly
Springs, Roganville, Orange, Bridge City, Fields, Farrsville,
Leesville, Grand Chenier, Oretta, Fort Johnson, Jamestown,
Westlake, Kirbyville, Wiergate, Woodville, Hillister, Magnolia
Springs, Beaumont, Mauriceville, Call, Buna, Evadale, China,
Slagle, Deweyville, Spurger, Sabine Pass, Mt. Union, Cameron, and
Hackberry
1214 PM CDT Thu Apr 11 2024

...WIND ADVISORY HAS EXPIRED...

Winds are diminishing and the wind advisory has been allowed to 
expire.

$$

LAZ028-029-031>033-044-045-055-142-143-152>154-242-243-252>254-
112300-
/O.CON.KLCH.WI.Y.0018.000000T0000Z-240411T2300Z/
Rapides-Avoyelles-Allen-Evangeline-St. Landry-Lafayette-Upper St.
Martin-Lower St. Martin-Northern Jefferson Davis-Northern Acadia-
Upper Vermilion-Upper Iberia-Upper St. Mary-Southern Jefferson
Davis-Southern Acadia-Lower Vermilion-Lower Iberia-Lower St. Mary-
Including the cities of Jeanerette, Beaver, Mansura,
Stephensville, Bunkie, Cottonport, Effie, Intracoastal City,
Centerville, Iota, Pineville, Crowley, Maurice, St. Landry,
Cypremort Point, Topsy, Eunice, Jennings, Rayne, Abbeville,
Church Point, Cade, Franklin, Kinder, Lafayette, Meaux,
Patterson, Burns Point, St. Martinville, Ville Platte, Opelousas,
Hathaway, Gueydan, Alexandria, New Iberia, Bayou Vista, Fenton,
Lawtell, Berwick, Forked Island, Welsh, Avery Island, Kaplan,
Mamou, Morse, Reddell, Marksville, Simmesport, Elton, Breaux
Bridge, Branch, Morgan City, Oakdale, and Lake Arthur
1214 PM CDT Thu Apr 11 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...Portions of central, south central, and southwest 
  Louisiana.

* WHEN...Until 6 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

24

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Apr 10, 11:55 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Apr 10, 11:55 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1155 PM CDT Wed Apr 10 2024

...New AVIATION...

.UPDATE...
Issued at 918 PM CDT Wed Apr 10 2024

Cold front has pushed through the forecast area bringing cooler
temperatures and lower dewpoints. West-northwest winds were very
gusty right behind the frontal passage with probably a wake low
feature, however winds have now decreased over land areas.

Shower activity has ended although some wrap around cloudiness
will likely move into locations during the night, especially over
the northern zones.

Small craft advisory will remain in effect into Thurday morning.

No significant changes to the forecast at this time.

Rua

&&

.SHORT TERM...
(Tonight through Friday night)
Issued at 240 PM CDT Wed Apr 10 2024

The area of strong storms that passed through this morning is
heading east across the FL panhandle and bird foot delta of LA,
although rain and a few embedded storms is lingering behind the
main line. Locally a cold front is moving east across Tyler,
Hardin, and Jefferson with a few showers and storms along the
boundary. Winds will increase behind the front with temperatures
gradually decreasing.

Through the remainder of the afternoon and into the evening the
front will continue east with isolated to scattered convection
along and the ahead of the boundary possible. While severe
weather is not anticipated, a strong storm with small hail may be
possible. Winds may also increase for a few hours to around 20mph
behind the front. I have left the wind adv in place although
winds have been very underwhelming behind the main line all day.

Cooler and drier air will filter in tonight with near normal
temperatures expected through Friday.

&&

.LONG TERM...
(Saturday through next Tuesday)
Issued at 240 PM CDT Wed Apr 10 2024

The only thing really worth noting over the long term period is the
warming trend that will be continuing from the short term. By the
beginning of the period, weak upper ridging will be building into
the Central Plains. The surface high pressure will be over the
eastern Gulf Coast, which in turn will allow for southerly flow to
become reestablished over us.

Temps and dewpoints will be on the rise and outside of it feeling
more humid, cloud cover starts to return over the weekend. By the
end of the period, MaxTs will be in the mid 80s with MinTs in the
lower 70s, nearly 10 degrees above climatological normals.

While the chances of showers are slim, some of the northern zones
could see some isolated activity as an upper level low moves into
the Plains on Tuesday and Wednesday. With low chances, we opted to
keep rain out of the grids for now.

&&

.AVIATION...
(06Z TAFS)
Issued at 1155 PM CDT Wed Apr 10 2024

Gusty winds will be the main concern through the period,
especially through the morning hours post-sunrise when frequent
gusts near 25-30kts are expected. Otherwise, we may see a brief
period of MVFR ceilings a bit closer to sunrise (mainly for
LFT/ARA) but otherwise VFR conditions will prevail through the
period.

&&

.MARINE...
Issued at 240 PM CDT Wed Apr 10 2024

Strong northwest winds will build into the coastal waters this
evening behind a cold front. SCA conditions will continue into
Thursday in the gulf waters before calming Thursday night into
Friday as high pressure builds overhead.

The latest guidance shows water level receding to around -0.5ft
MLLW during the next low tide cycle.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  78  53  75  46 / 100  10   0   0
LCH  78  56  78  51 / 100   0   0   0
LFT  80  59  79  52 /  90   0   0   0
BPT  79  55  80  52 /  80   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 10 AM CDT Thursday for GMZ430-432-435-
     436.

     Small Craft Advisory until 7 PM CDT Thursday for GMZ450-452-455-
     470-472-475.

&&

SHORT TERM...05
LONG TERM....87
AVIATION...17

In the hours before

Local storm report, Apr 11, 1:02 AM CDT, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
102 AM CDT Thu Apr 11 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 AM     Tstm Wnd Dmg     2 N Silsbee             30.38N 94.18W
04/10/2024                   Hardin             TX   Amateur Radio

            Photo of tree down on internet cable. Time
            estimated by radar.

&&

MKC
Local storm report, Apr 11, 1:09 AM CDT, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
109 AM CDT Thu Apr 11 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 AM     Tstm Wnd Dmg     1 NNE Opelousas         30.54N 92.08W
04/10/2024                   St. Landry         LA   Emergency Mngr

            Report of widespread wind damage across St.
            Landry Parish. Over 60 roads blocked with
            trees down. Time estimated by radar.

&&

MKC

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 8:30 AM CDTRiver Flood WarningLCHAllen21 days
Apr 11, 8:30 AM CDTRiver Flood WarningLCHCalcasieu50 hr
Apr 11, 9:14 AM CDTRiver Flood WatchLCHVernon21 days
Apr 11, 2:33 PM CDTRiver Flood WarningLCHVernon21 days
Apr 11, 9:11 AM CDTRiver Flood WatchLCHHardin, Jefferson5 days
Apr 11, 9:11 AM CDTRiver Flood WarningLCHHardin, Jasper, Jefferson, Orange7 days
Apr 11, 2:33 PM CDTRiver Flood WarningLCHHardin, Jefferson21 days

Nearby

Wind Advisories in Louisiana, 2024Wind Advisories in Texas, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.